Photodistributed Hyperpigmentation Induced by Lercanidipine.
Hypertension (systolic blood pressure of 140 mmHg or above and/or diastolic
blood pressure of 90 mmHg or above), is
the most common chronic condition dealt with by primary care
physicians and other health practitioners.
Calcium channel blockers (CCBs), introduced into clinical medicine in the 1960s, are a
group of compounds with distinctive structures and pharmacologic effects, are first-line treatment option for hypertension.
In spite of their widespread use, little data have been published about the spectrum of cutaneous adverse reactions by CCBs.3-6 Cutaneous adverse reactions induced by lercanidipine, a third-generation o dihydropyridine CCBs, are uncommon.
We present to our knowledge the first case of reticulated photodistributed hyperpigmentation induced by this drug.
A 68-year-old woman with a past medical history of hypertension and frontal fibrosing alopecia, presented with a 3 months history
of hyperpigmentation on her face that started in summer after
sun exposure. She had been taken lercanidipine approximately 2
Concomitant medications included simvastatin that
she had started many years ago. Physical examination showed reticulated,
slate-gray to brown, pigmentation without infiltration on
the cheek, temple, nose and eyelids regions.
Histological examination revealed epidermal atrophy with flattening of the rete
ridges, vacuolar alteration of the basal layer and prominent pigmentary incontinence.
Laboratory testing included liver function test, complete blood cell count,
serum urea and creatinine, serologic test for antinuclear antibodies were normal.
Photodistributed hyperpigmentation due to lercanidipine was suspected
therefore management of the hyperpigmentation consisted of the
replacement of lercanidipine with telmisartan plus hydrochlorothiazide and photoprotection.
She has improved very slowly after discontinuation of lercanidipine.
Dermatol Open J. 2018; 3(1): 1-3. doi: 10.17140/DRMTOJ-3-128